Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 13, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 6, 2001, 2:37 AM CDT for Burt County, Thurston County, Nebraska. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 6, 2001, 2:37 AM CDT (07:37 UTC)
- Expired
- Apr 6, 2001, 3:00 AM CDT
- In force
- 23 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Burt County, NE, Thurston County, NE
The radar
The Omaha radar (KOAX), 67 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 2:40 AM CDT | Hail 0.75 | Oakland, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 060738 SVROMA NEC021-173-060800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 237 AM CDT FRI APR 6 2001 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BURT COUNTY IN EAST CENTRAL NEBRASKA THURSTON COUNTY IN NORTHEAST NEBRASKA * UNTIL 300 AM CDT * AT 235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHEAST OF LYONS...OR ABOUT 41 MILES SOUTH OF SIOUX CITY...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DECATUR AROUND 255 AM CDT LAW ENFORCEMENT OFFICIALS REPORTED ONE INCH DIAMETER HAIL AT WEST POINT WITH THE PASSAGE OF THIS STORM. LARGE HAIL IS LIKELY WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4195 9659 4181 9645 4184 9614 4206 9631 WIESE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:46 PM CDT, 11 hours 51 minutes earlier.
Area forecast discussion, Apr 5, 2:46 PM CDT, 11 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 246 PM CDT THU APR 5 2001 MAIN FCST CHALLENGE IS TSRA THREAT AND TEMPS THRU THE PD. WEAK SHRTWV WHICH GENERATED CLUSTER OF SVR TSRA DURG THE LATE MORNING AND EARLY AFTN HRS CONTINUES TO MOVE EAST INTO SW MN AND NW IA ATTM. THIS SHRTWV IS PUSHING THE FNTL BNDRY FURTHER SE THAN WHAT THE MODELS INDICATED YESTERDAY. 18Z SFC ANLYS INDICATES FRONT FROM NEAR FOD TO FNB TO RSL. THE MDLS ARE FAIRLY CONSISTENT IN SHOVING THE FRONT FURTHER SE INTO CNTRL KS AND NRN MO EARLY TNGT BEFORE BECOMING STNRY. THIS WILL ALSO SHIFT THE FOCUS FOR CONVECTIVE DEVELOPMENT EARLY TNGT S OF THE CWA. LATER TNGT HOWEVER...AS LOW LVL JET REINTENSIFIES OVER THE CNTRL AND SRN PLNS...ISENTROPIC LIFT OF HIGH THETA-E AIR OVER THE FNTL BNDRY WILL LIKELY GENERATE REDEVELOPMENT OVER THE CWA...SPCLY OVER THE E CNTRL AND SE SECTIONS. AGAIN MAIN THREAT WITH THIS ACTIVITY WILL BE LRG HAIL WITH LOW WBZ HGTS. ON FRI...TNGTS ACTIVITY WILL LIKELY STILL BE ONGOING DURING THE EARLY MORNING HRS...BUT WILL END BY MID-LATE MORNING AS VERTICAL MOTION FIELDS SHIFT EAST. THE MDLS PROG THE SFC LOW TO DEEPEN RAPIDLY LATE IN THE DAY OVER THE WRN HIGH PLNS. TSRA REDEVELOPMENT WILL LIKELY TAKE PLACE INITIALLY ALG WELL ESTABLISHED DRYLINE OVER THE SRN HIGH PLNS AS HGT FALLS ASSD WITH MAIN UPPER LEVEL BEGIN TO OVERSPREAD THE AREA. ACTIVITY WILL THEN MOVE/DEVELOP RPDLY NEWD INTO THE CNTRL NE/KS DURG THE LATE AFTN...AND INTO ERN SECTIONS OF BOTH STATES DURING THE LATE AFTN/EARLY EVE HRS. THE MAIN SYSTEM WILL LIKELY DRIVE WARM FRONT N INTO THE CWA DURG THE DAY. QUESTION IS HOW FAR N. THIS WILL BE A FUNCTION OF HOW MUCH AND HOW EXTENSIVE CONVECTION IS TNGT AS THIS WILL SHARPEN AND REINFORCE FRONTAL BOUNDARY OVER SE NEB/NE KS EARLY IN THE DAY. NEVERTHELESS...THERE WILL BE A STRONG TEMP GRADIENT FROM N TO S ACROSS THE CWA. WILL RANGE FROM THE MID 60S FAR N...TO THE UPPER 70S FAR SE. FRI NIGHT...MAIN ACTIVITY FOR OUR CWA WILL LIKELY RANGE FROM ABOUT 5PM-11PM AS BEST HGHT FALLS...VERITICAL MOTION FIELDS...AND LIFT MOVES ACROSS THE CWA. WILL GO WITH TSRA LIKELY ALL AREAS. WILL RESTRICT FAR NW AREA TO MAINLY BEFORE MIDNIGHT. GRADIENT INCREASES BEHIND EJECTING SFC LOW SO WNDS WILL SHIFT TO WNW LATE OVER THE AREA AND BECOME WINDY NW AREAS. SAT...EJECTING SFC LOW WILL CONT TO MOVE NE INTO THE UPPER MDWST. SUBSIDENCE WILL BE PREVALENT ACROSS THE AREA WITH GUSTY WNW WNDS...SPCLY THRU EARLY AFTN HRS. WILL GO WITH PTLY SUNY SKIES AND HIGHS RANGING FROM THE LOWER 50S FAR NE TO LOWER 60S FAR SE. SAT NIGHT...GRADIENT CONTS TO DEC. SOME MID LVL WAA CLDS INDICATED SO WL GO PTLY CLDY. IN THE EXTENDED...SW UPPER FLOW WILL BE MAINTAINED AT LEAST FOR THE NEXT 7 DAYS AS NEXT IN A SERIES OF UPPER LOWS DROPS S INTO THE WRN U.S. BEHIND FRIDAYS EJECTING UPPER LOW. AFTER DRY/MILD DAYvS SUN THRU TUES...NEXT THREAT OF SHRA/TSRA RETURNS FOR THE MID PART OF NEXT WEEK AS THIS SYSTEM BEGINS TO MOVE NE. .OMA...NONE SKERRITT
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 2:12 AM CDT | Severe Thunderstorm Warning | OAX | Cuming | 33 min |
| Apr 6, 3:18 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 27 min |
| Apr 6, 3:48 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 27 min |
| Apr 6, 4:12 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Stanton | 33 min |
| Apr 6, 4:17 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 28 min |
| Apr 6, 4:39 PM CDT | Severe Thunderstorm Warning | OAX | Pierce | 36 min |
| Apr 6, 5:01 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Wayne | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.